# SDR CA081217007

- Difficulty date: December 6, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Beech 100BEECH
- Aircraft time: 21,246 hours
- Engine: Pwa PT6A28
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Limit Switch
- Part number: MS250261
- Condition: Failed
- Location: Te Flaps
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: G, A

## Discrepancy

(CAN) DURING CLIMB, JUST BEFORE 10000 FT, CREW NOTICED ODOR OF ELECTRICAL SMOKE IN COCKPIT.  AS ACFT LEVELED OFF AT 10000 FT, CABIN CREW INFORMED FLT CREW OF AN ODOR OF SMOKE CABIN.  DONNED O2 MASKS, NOTIFIED ATC & INFORMED THEM OF SMOKE IN COCKPIT & RECEIVED A CLEARANCE TO PROCEED TO THE NEAREST AIRPORT.  WHILE DOING THE BEFORE LANDING CHECKLIST THE FLAPS WOULDN`T EXTEND,  A FLAPLESS LANDING COMPLETED WITHOUT FURTHER INCIDENT.  POST FLT INSP FOUND FLAP CIRCUIT BREAKER POPPED & FLAPS RETRACTED HARD AGAINST THEIR STOPS.  IT IS SUSPECTED THE UP LIMIT SWITCH FAILED ALLOWING SYSTEM TO THINK THAT THE FLAPS WERE NOT ALL THE WAY UP.   MOTOR OVERHEATED BEFORE TRIPPING THE CIRCUIT BREAKER, CAUSING THE ELECTRICAL SMOKE ODOR.  FLAP CIRCUIT BREAKER, RELAY, UP LIMIT SWITCH, DOWN LIMIT SWITCH, FLAP GEAR BOX, FLAP MOTOR AND THE DRIVE CABLES REPLACED.  SYSTEM RIGGED & ACFT RETURNED TO SERVICE.
